MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Event or Problem Description
It was reported by the user site that during a brevera breast biopsy procedure on (b)(6) 2025, "imaging system error" and "no filter found" errors were observed.It is reported that the needle was fired into the patient's breast in preparation to obtain samples; however, when the radiologist attempted to obtain the first sample, the system displayed the "no filter found" error.The user reports that troubleshooting was attempted by opening and closing the system drawer and changing the filter, but the procedure could not be completed.The user reports that the needle was removed from the patient and the procedure was rescheduled.A hologic field service engineer (fse) was dispatched to examine the device and in conjunction with hologic remote technical support, was able to clear the "no filter found" error by reloading code to the device.Despite clearing the error, the fse reports that the filter chambers were misaligned when imaging.The fse completed tray alignment and motor accuracy tests, but this did not completely resolve the misalignment.The fse provided the user site with information regarding corlumina replacement as well as entire device replacement.The user site is pending a final decision on how they prefer to move forward with repair.No further information is currently available.
 
Additional Manufacturer Narrative
Correction regarding device history record (dhr) review: a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6), 2025, that during a procedure the brevera system (b)(6) began experiencing errors, filter not found and imaging system error, respectively.The customer reported that after setting up a patient for a procedure, the system began displaying these errors and would not allow the biopsy to proceed.The procedure was aborted.Patient impact was reported since the procedure was aborted after the needle was inserted.Remote technical support was able to clear the filter errors by reloading the csl code, but afterwards, the filter chambers were not aligned with the image window.After performing filter alignment and motor tests, the filter was still misaligned.The corlumina unit was replaced, and the console was returned to the customer for use.Initial evaluation: no parts were returned to hologic pmqa for evaluation.The system had been in use for approximately 1 year and 2 months at the time of the complaint, based on the difference between the install date and the incident date for the complaint.Investigation methods and findings: since no parts were returned to hologic pmqa, no investigation could be carried out.Cause/root cause: since no investigation could be carried out, a definitive root cause could not be determined.Based on the details of the complaint, as well as actions taken by tech support to resolve the issue, there are likely two probable root causes.One is an issue with the (b)(4) recognizing the filter and properly aligning it with the x-ray imager, and another with the hall effect sensor detecting the tissue filter.Conclusion: the failure mode described in the complaint could not be confirmed as no parts were returned to hologic pmqa for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint, as well as the observations and steps taken by tech support to resolve the issue, there are two probable root causes.One is an issue with the hall effect sensor in the corlumina system and the other is an issue with the motor control in the drawer module.The issue was resolved by replacing the corlumina unit.Patient impact was reported as the procedure was aborted after the needle was inserted into the patient.The calculated risk index for these issues is within the ¿acceptable¿ zone, and in line with the risk index.Complaints will continue to be monitored and trended.Complaint confirmed: no device history record (dhr) review: system sku: brev100 system serial number: (b)(6) system manufacture date: 2/6/2024 system installation date: 9/6/2024 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23572284
Report Number1222780-2025-00588
Device Sequence Number21375559
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
04/23/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/18/2025
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown